MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534210
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2022.During the procedure, there was difficulty advancing the stent into the biliary tree over the guidewire.The physician attempted to remove the stent from the patient to dilate the stricture prior to deployment.While the physician was trying to remove the full stent delivery system, the stent deployed in the working channel of the scope.Another advanix biliary stent was opened and successfully competed the procedure.There were no patient complications reported as a result of this event.Investigation results revealed the guide catheter detached/separated, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
(b)(4).The returned advanix rx biliary stent was analyzed, and a visual evaluation noted that the guide catheter was kinked and detached.Also, push catheter suture hole was torn and the suture thread was detached; suture detachment can lead to an unintended deployment of the stent.No other issues with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis it was determined that the guide catheter was kinked at the distal part and detached, suture thread was detached and push catheter suture hole was torn.The stent remained attached to the guide catheter with the suture still attached to it.It is most likely that procedural or anatomical factors encountered during the procedure could have contributed on the kink on guide catheter, as consequence the delivery system would have experienced difficulties on advancing through the anatomy.Probably, the stent got stuck in the working channel of the scope and attempts to retrieve the device from the scope and force applied to the device pulling it could have torn the suture hole and detached the guide catheter with the stent getting the components lodged in the scope.Once the suture hole is completely torn by the suture any backward movement of the delivery system can result in an unintended deployment.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14812532
Report Number3005099803-2022-03329
Device Sequence Number20067288
Product Code FGE
UDI-Device Identifier08714729787303
UDI-Public08714729787303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberM00534210
Device Catalogue Number3421
Device Lot Number0028282100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2022
Initial Report FDA Received Date06/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown